Title

On Friedrich Hayek and Taxation

Document Type

Article

Publication Date

1-1-1995

Publication Title

National Tax Journal

Abstract

This study explores the implications of the work of the late economist Friedrich Hayek for taxation policy. Hayek's writings on the limits of rationality, the role of rules, and the limits of majority rule are examined. It is argued that Hayek's work here provides general support for broad-based nondiscriminatory tax policies but can be interpreted as cautioning against either radical or frequent changes in tax policy. His work also makes clear the importance of focusing on the institutional context of tax policy formulation. Hayek's approach is compared here with that of mainstream economists and that of James Buchanan.

Volume

48

Issue

1

This document is currently not available here.

Share

COinS